Advil And Metformin Drug Interactions
Do not stop taking any medications without consulting your healthcare provider. Disclaimer: Every effort has been made to ensure that the information provided by Multum is accurate, up-to-date and complete, but no guarantee is made to that effect. In addition, the drug information contained herein may be time sensitive and should not be utilized as a reference resource beyond the date hereof. This material does not endorse drugs, diagnose patients, or recommend therapy. Multumâs information is a reference resource designed as supplement to, and not a substitute for, the expertise, skill, knowledge, and judgement of healthcare practitioners in patient care. The absence of a warning for a given drug or combination thereof in no way should be construed to indicate that the drug or combination is safe, effective, or appropriate for any given patient. Multum Information Services, Inc. does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. Copyright 2000-2018 Multum Information Services, Inc. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse, or pharmacist. Some mixtures of medications can lead to serious and even fatal consequences.Continue reading > >
Hepatic And Renal Safety Profile
Clinical studies suggest that ibuprofen was associated with less acute liver injury compared to other NSAIDs:
Archives of Internal Medicine, 1994
- The lowest incidence of liver injury among 8 NSAIDs occurred in ibuprofen users and was 1.6/100000 . The other incidence in increasing order is as follows: oral diclofenac , naproxen , mefenamic acid , ketoprofen , piroxicam , fenbufen , sulindac 12
Postgraduate Medicine, 2018
- Compared to ibuprofen, risks of hepatoxicity are somewhat higher and better documented with acetaminophen, and reported to be higher amongst specific NSAIDs, such as oral diclofenac and sulindac13
Epidemiologic studies do not suggest that low dose ibuprofen is associated with an increased risk of renal adverse events
American Journal of Epidemiology, 2000
- Use of ibuprofen at 1200mg/day led to an odds ratio of 0.94 for renal AEs 9
Pharmacotherapy, 1999
- No major adverse events related to renal injury were identified during the study10
Pharmacotherapy, 1992
- After non-prescription doses of ibuprofen, renal injury were not amongst the reported adverse effects11
AE = adverse event CI = confidence interval GI = gastrointestinal NSAID = nonsteroidal anti-inflammatory drug OTC = over the counter.
Dimetapp Cold And Flu Side Effects
- an allergic reaction
- liver damage
- blood problems or
- low blood sugar .
- dryness of the eyes, nose, and mouth
- drowsiness or dizziness
- difficulty urinating or
- excitation in children.
See also:
-
emphysema or chronic bronchitis, or
-
difficulty urinating or have an enlarged prostate.
You may not be able to take Dimetapp Cold and Flu, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.
It is not known whether Dimetapp Cold and Flu will harm an unborn baby. Do not take Dimetapp Cold and Flu without first talking to your doctor if you are pregnant.
This medication passes into breast milk and can harm a nursing baby. Do not take this medication without first talking to your doctor if you are breast-feeding a baby.
If you are over 60 years of age, you may be more likely to experience side effects from Dimetapp Cold and Flu.
Read the package label for directions or consult your doctor or pharmacist before treating a child with this medication. Children are more susceptible than adults to the effects of medicines and may have unusual reactions.
Recommended Reading: Is The Flu Shot Good To Get
Dimetapp Cold Cough & Allergy Products
Dimetapp Cold & Allergy and Colour Free Variant
Dimetapp Cold & Allergy is a great tasting medicine for Childrens Cold & Allergy.
- Itchy, watery eyes
- Sneezing
Dimetapp Cold & Allergy Colour Free is also a great tasting medicine for Children’s Colds & Allergy with the extra benefit of being Colour Free, because some kids are sensitive to added colours. Dimetapp® Cold & Allergy Colour Free also contains no added flavours.
Who can use this product
Children 6 years to under 12 years Adults and children 12 years and over
Do not use
In children under 6 yearsIf tamper evident cap seal is broken or missingIf you are hypersensitive to any of the ingredientsWith other antihistamines
Sodium benzoate, saccharin sodium, alcohol, sorbitol .
Products containing sorbitol may have a laxative effect or cause diarrhoea.
Children 6 years to under 12 years |
7.5mL |
6 – 8 hours as necessary |
4 doses in 24 hours |
Adults and Children 12 years and over |
10mL |
A measuring cup is included with this product for accurate dose measurement.
Do not use in children under 6 years old. Use in children aged 6 to 11 years only on the advice of a doctor, pharmacist or nurse practitioner. Dose may be taken with water or fruit juice.
Caution: If symptoms persist for more than 48 hours, or are accompanied by a fever discontinue use and consult a doctor.
For additional information on precautions and warnings, please refer to the carton.
Hash Link -> #drycough
Dimetapp Cough & Cold and Colour Free Variant
Do not use
What Is Dimetapp Cold & Allergy

Dimetapp Cold & Allergy contains a combination of brompheniramine and phenylephrine. Brompheniramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .
Dimetapp Cold & Allergy is used to treat symptoms of the common cold or seasonal allergies, including sneezing, runny or stuffy nose, and itchy, watery eyes.
Dimetapp Cold & Allergy may also be used for purposes not listed in this medication guide.
Don’t Miss: What Is The Flu Shot Vaccine Called
What Is Dimetapp Pse Cough Cold & Flu Day Relief Liquid Caps Used For
Dimetapp PSE Cough, Cold & Flu Day Relief Liquid Caps have been developed specifically for adults and children 12 years of age and over.
Dimetapp PSE Cough, Cold & Flu Day Relief Liquid Caps combine the decongestant action of Pseudoephedrine with the antitussive action of the non-narcotic, centrally acting cough suppressant Dextromethorphan, the analgesic and antipyretic actions of Paracetamol.
Dimetapp PSE Cough, Cold & Flu Day Relief Liquid Caps provide temporary relief of minor aches, pains, headache, muscular aches, sore throat and fever associated with colds & flu. It temporarily relieves dry irritating cough due to minor throat and bronchial irritation and nasal and sinus congestion as may occur with colds.
What Other Drugs Will Affect Dimetapp Cold & Allergy
Ask a doctor or pharmacist before using Dimetapp Cold & Allergy if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.
Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking Dimetapp Cold & Allergy with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.
Recommended Reading: What Medication Is Good For Flu
Side Effects And Precautions
Common side effects may include:
- drowsiness
- pheochromocytoma
- epilepsy.
This medicine is not recommended for pregnant women since it increases the risk of delivering prematurely and a low birth weight. Also, there are no conclusive clinical studies about its safe use by nursing women.
Because a dangerous drug interaction could occur, do not use this medication if you have taken an MAO inhibitor in the past two weeks. Monoamine oxidase inhibitors include linezolid, isocarboxazid, rasagiline, phenelzine, tranylcypromine, and selegiline.
What Do I Need To Tell My Doctor Before I Take Dimetapp Multi
For all patients taking Dimetapp Multi-Symptom Cold and Flu :
- If you are allergic to Dimetapp Multi-Symptom Cold and Flu any part of Dimetapp Multi-Symptom Cold and Flu or any other drugs, foods, or substances. Tell your doctor about the allergy and what signs you had.
- If you have taken certain drugs for depression or Parkinson’s disease in the last 14 days. This includes isocarboxazid, phenelzine,tranylcypromine, selegiline, or rasagiline. Very high blood pressure may happen.
- If you have a cough with a lot of mucus.
- If you have a long-term cough caused by smoking or being around smoke, or lung problems like asthma or emphysema.
Children:
- If your child is younger than 12 years of age. Do not give Dimetapp Multi-Symptom Cold and Flu to a child younger than 12 years of age.
This is not a list of all drugs or health problems that interact with Dimetapp Multi-Symptom Cold and Flu .
Tell your doctor and pharmacist about all of your drugs and health problems. You must check to make sure that it is safe for you to take Dimetapp Multi-Symptom Cold and Flu with all of your drugs and health problems. Do not start, stop, or change the dose of any drug without checking with your doctor.
Don’t Miss: How Much Does Costco Charge For A Flu Shot
Dimetapp Cold And Flu Drug Interactions
With the simultaneous use with inducers of microsomal liver enzymes, means having hepatotoxic effect, increasing the risk of hepatotoxic action of Dimetapp Cold and Flu .
With the simultaneous use of anticoagulants may be slight to moderate increase in prothrombin time.
With the simultaneous use of anticholinergics may decrease absorption of Dimetapp Cold and Flu .
With the simultaneous use of oral contraceptives accelerated excretion of Dimetapp Cold and Flu from the body and may reduce its analgesic action.
With the simultaneous use with urological means reduced their effectiveness.
With the simultaneous use of activated charcoal reduced bioavailability of Dimetapp Cold and Flu .
When Dimetapp Cold and Flu applied simultaneously with diazepam may decrease excretion of diazepam.
There have been reports about the possibility of enhancing mielodepression effect of zidovudine while applying with Dimetapp Cold and Flu . A case of severe toxic liver injury.
Described cases of toxic effects of Dimetapp Cold and Flu , while the use of isoniazid.
When applied simultaneously with carbamazepine, phenytoin, phenobarbital, primidonom decreases the effectiveness of Dimetapp Cold and Flu , which is caused by an increase in its metabolism and excretion from the body. Cases of hepatotoxicity, while the use of Dimetapp Cold and Flu and phenobarbital.
In applying cholestyramine a period of less than 1 h after administration of Dimetapp Cold and Flu may decrease of its absorption.
What Are The Possible Side Effects Of Ibuprofen And Pseudoephedrine
Get emergency medical help if you have signs of an allergic reaction: sneezing, runny or stuffy nose wheezing or trouble breathing hives swelling of your face, lips, tongue, or throat.
Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.
Stop using this medicine and call your doctor at once if you have:
- confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
- fast, pounding, or uneven heartbeat
- easy bruising or bleeding
- the first sign of any skin rash, no matter how mild
- signs of stomach bleedingâbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
- liver problemsâupper stomach pain, vomiting, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice
- kidney problemsâlittle or no urinating, painful or difficult urination, swelling or rapid weight gain, feeling tired or short of breath
- nerve problemsâfever, headache, neck stiffness, chills, increased sensitivity to light, seizure or
- severe skin reactionâfever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads and causes blistering and peeling.
Common side effects may include:
Recommended Reading: Does A Sinus Infection Require Antibiotics
Also Check: Best Month To Get Your Flu Shot
How Much To Use
For adults and children 12 years and over:
DAYTIME: Take 2 orange capsules orally with water, every 4-6 hours as necessary.
NIGHTTIME: Take 2 blue capsules orally with water at bedtime as necessary.
Each dose of Dimetapp PSE Cough, Cold & Flu Day & Night Liquid Caps should be taken at least 4-6 hours apart. Allow 4-6 hours between the daytime dose and nighttime dose.
Do not exceed 6 orange Day liquid capsules and 2 blue Night liquid capsules in 24 hours.
Do not exceed recommended dosage.
Do not give this medicine in children under 12 years of age.
Dimetapp PSE Cough, Cold & Flu Day & Night Liquid Caps should not be used for more than few days at a time except on medical advice.
A persistent cough may be a sign of a serious condition. If symptoms do not improve within 7 days , tend to recur, or are accompanied by rash, persistent headache, fever that lasts more than 3 days, or if new symptoms occur, patients should consult a doctor.
What Other Drugs Will Affect Ibuprofen And Pseudoephedrine

Ask your doctor before using ibuprofen and pseudoephedrine if you take an antidepressant such as citalopram, escitalopram, fluoxetine , fluvoxamine, paroxetine , sertraline , trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.
Ask a doctor or pharmacist if it is safe for you to use ibuprofen and pseudoephedrine if you are also using any of the following drugs:
- a blood thinner
- heart or blood pressure medication, including a diuretic or âwater pillâ or
- steroid medicine .
This list is not complete. Other drugs may interact with ibuprofen, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.
You May Like: Sore Throat And Sinus Remedies
You May Like: What Does A Positive Flu Test Look Like
Before Taking This Medicine
Do not use Dimetapp if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.
You should not use Dimetapp Cold & Allergy if you are allergic to brompheniramine or phenylephrine.
Ask a doctor or pharmacist if it is safe for you to take Dimetapp Cold & Allergy if you have:
-
asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis
-
a blockage in your stomach or intestines
-
kidney or liver disease
-
epilepsy or other seizure disorder
-
pheochromocytoma
-
overactive thyroid or
-
if you take potassium .
FDA pregnancy category C. It is not known whether Dimetapp Cold & Allergy will harm an unborn baby. Do not use Dimetapp Cold & Allergy without your doctor’s advice if you are pregnant.
It is not known whether brompheniramine and phenylephrine passes into breast milk or if it could harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use Dimetapp Cold & Allergy without your doctor’s advice if you are breast-feeding a baby.
Older adults may be more likely to have side effects from Dimetapp Cold & Allergy.
Artificially sweetened liquid cold medicine may contain phenylalanine. If you have phenylketonuria , check the medication label to see if the product contains phenylalanine.
What Should I Avoid While Taking Ibuprofen And Pseudoephedrine
Avoid drinking alcohol. It may increase your risk of stomach bleeding.
Avoid taking aspirin while you are taking ibuprofen.
Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin .
Ask a doctor or pharmacist before using any other cough, cold, or pain medicine. Many combination medicines contain ibuprofen or pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.
Read Also: Theraflu Flu And Sore Throat While Pregnant
What Other Information Should I Know
If you are taking the 24-hour extended-release tablets, you may notice something that looks like a tablet in your stool. This is just the empty tablet shell, and this does not mean that you did not get your complete dose of medication.
Ask your pharmacist any questions you have about pseudoephedrine.
It is important for you to keep a written list of all of the prescription and nonprescription medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.
Ibuprofen Comparative Tolerability In A Large
In the PAIN study, published in Clinical Drug Investigation, overall tolerability of ibuprofen was:2,3
- Statistically equivalent to that of acetaminophen
- Superior to that of ASA
This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen and for difference with ASA.2,3*
ASA = acetylsalicylic acid GI = gastrointestinal.* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .
Recommended Reading: When Should A Senior Citizen Get A Flu Shot